MAUDE Adverse Event Report: ARTIVION, INC. ¿ AUSTIN ONX ASCENDING AORTIC 21; HEART-VALVE, MECHANICAL

ARTIVION, INC. ¿ AUSTIN ONX ASCENDING AORTIC 21; HEART-VALVE, MECHANICAL
Model Number ONXAAP-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On-x ascend study patient (b)(6) experienced cardiac arrest on (b)(6) 2022 which led to a serious deterioration in the health of the patient and prolonged their hospitalization.Re-operation was performed on (b)(6) 2022.Cabg (coronary artery bypass graft) completed with the reanastamosis of the right coronary artery bypass graft due to concern about compromise to the blood flow to the right coronary artery.The on-x valve remains implanted.Outcome of the re-operation is symptoms resolved without sequelae.
 
Additional Manufacturer Narrative
The manufacturing records for sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxaap 21 with serial number (b)(6) was implanted on (b)(6) 2022 with a concomitant coronary artery graft bypass (cabg) x1 svg-rca in a 42-year-old female with a past medical history of svt, hypothyroid, hypertension, presumed asthma, congenital bicuspid aortic valve and ascending aortic aneurysm with a previous ascending aortic aneurysm repair in 2005 and an aortic valve replacement with a carbomedics 19mm valve in 2014.The subject was enrolled in the study and this event refers to the study patient.On (b)(6) 2022 (2 days post implant) the patient went into asystole overnight and was coded per acls protocols.She was reintubated and started on ino [ionotropic support].A bedside echo was performed that was concerning for rv dysfunction and lv emptying so she was given fluids and prbc and placed back on epi, norepinephrine, dopamine.On (b)(6) 2022 the clinical notes state ¿multiple codes overnight and this morning.¿ at 0721 the patient coded again and at 0844 a coronary angiogram was performed with a rca thrombus noted.She was then taken to the or at 1025 for a re-do cabg with reanastamosis of the right coronary bypass graft and placed on ecmo.After the re-do cabg procedure no further events of cardiac arrest were noted in the medical record.The adverse event of cardiac arrest is not specified in the ifu; however, the event of thrombus is.In this case it appears that the thrombus is related to the cabg procedure rather than the valve itself as the patient experienced no further events of cardiac arrest after the re-do cabg with reanastamosis of the right coronary bypass graft.The adverse event of cardiac arrest is not specified in the ifu; however, the event of thrombus is.In this case it appears that the thrombus is related to the cabg procedure rather than the valve itself as the patient experienced no further events of cardiac arrest after the re-do cabg with reanastamosis of the right coronary bypass graft.The patient was part of the study and there is not sufficient data to determine a product failure mode; thus, severity and occurrence is not evaluated.After the re-do cabg procedure no further events of cardiac arrest were noted in the medical record.The adverse event of cardiac arrest is not specified in the ifu; however, the event of thrombus is.In this case it appears that the thrombus is related to the cabg procedure rather than the valve itself as the patient experienced no further events of cardiac arrest after the re-do cabg.The manufacturing records indicate that all records were controlled, available for review, and met all specifications.There is no indication that an error or deficiency occurred at artivion formerly cryolife/jotec and all risks identified have been mitigated as far as possible and residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
The study patient experienced cardiac arrest on (b)(6) 2022 which led to a serious deterioration in the health of the patient and prolonged their hospitalization.Re-operation was performed on (b)(6) 2022.Cabg (coronary artery bypass graft) completed with the reanastomosis of the right coronary artery bypass graft due to concern about compromise to the blood flow to the right coronary artery.The on-x valve remains implanted.Outcome of the re-operation is symptoms resolved without sequelae.No additional information is forthcoming.

Brand Name
ONX ASCENDING AORTIC 21
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ARTIVION, INC. ¿ AUSTIN
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ARTIVION, INC. ¿ AUSTIN
1300 e. anderson ln., bldg.
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key15870265
Report Number1649833-2022-00058
Device Sequence Number17814984
Product Code LWQ
UDI-Device Identifier00851788001518
UDI-Public851788001518
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2023
Device Model NumberONXAAP-21
Device Catalogue NumberONXAAP-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date02/14/2023
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABG
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age42 YR
Patient SexFemale